Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 18, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at May 27, 2006, 1:31 AM CDT for Polk County, York County, Nebraska. It took effect at May 27, 2006, 2:00 AM CDT. It was in force for 67 min.
The area
The counties it named.
The facts
- Issued
- May 27, 2006, 1:31 AM CDT (06:31 UTC)
- In effect from
- May 27, 2006, 2:00 AM CDT
- Expired
- May 27, 2006, 3:07 AM CDT
- In force
- 67 min
- Issued by
- NWS Hastings, NE
Counties Polk County, NE, York County, NE
The radar
The Omaha radar (KOAX), 107 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -463 J/kg
- Mixed-layer LCL
- 2132 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 270631 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 131 AM CDT SAT MAY 27 2006 NEZ049-064-270900- /O.NEW.KGID.WI.Y.0018.060527T0700Z-060527T0900Z/ POLK-YORK- INCLUDING THE CITIES OF...OSCEOLA...YORK 131 AM CDT SAT MAY 27 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING. STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH HAVE BEEN REPORTED ACROSS FAR EASTERN PORTIONS OF YORK AND POLK COUNTIES THIS MORNING BEHIND AN EXITING AREA OF THUNDERSTORMS. SEVERAL LOCATIONS EAST OF WACO IN YORK COUNTY ARE SEEING THESE WINDS PRODUCE AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES. LOOK FOR THESE WINDS TO GRADUALLY WEAKEN OVER THE NEXT COUPLE OF HOURS WITH SUSTAINED WINDS FALLING BELOW ADVISORY CRITERIA BY 4 AM. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS73 KGID 270807 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 307 AM CDT SAT MAY 27 2006 NEZ049-064-270915- /O.CAN.KGID.WI.Y.0018.000000T0000Z-060527T0900Z/ POLK-YORK- INCLUDING THE CITIES OF...OSCEOLA...YORK 307 AM CDT SAT MAY 27 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS HAVE DECREASED DRAMATICALLY OVER THE LAST HOUR WITH SUSTAINED WINDS AT OR BELOW 10 MPH NOW. BASED ON THESE CONDITIONS...THE WIND ADVISORY FOR YORK AND POLK COUNTIES HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at May 26, 11:18 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 26, 11:18 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1118 PM CDT FRI MAY 26 2006 .DISCUSSION...ANOTHER QUICK UPDATE TO REMOVE MENTION OF CANCELED SVR WATCH 410 FROM THAYER COUNTY AS WELL AS EXPIRING TOR WATCH NUMBER 408 FOR REMAINING COUNTIES IN NORTH CENTRAL KANSAS. MADE SOME CHANGES TO DECREASE PRECIP CHANCES NORTH WHILE INCREASING CHANCES SOUTH. NO OTHER CHANGES MADE AT THIS TIME. && .PREV DISCUSSION... (ISSUED 948 PM CDT FRI MAY 26 2006) DISCUSSION...QUICK UPDATE TO REMOVE MENTION OF TORNADO WATCH FOR AREAS OF SOUTH CENTRAL NEBRASKA NORTH OF HIGHWAY 6...EXCEPT FOR CLAY COUNTY WHICH REMAINS IN THE WATCH. ALSO ADDED MENTION OF SVR WATCH NUMBER 410 TO THAYER COUNTY. NO OTHER CHANGES MADE AT THIS TIME. PREV DISCUSSION... (ISSUED 202 PM CDT FRI MAY 25 2006) SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. FOUCS IS ON SEVERE WEATHER POTENTIAL TONIGHT...AS SVR PARAMETERS TARGET OUR CWA. LATEST MODEL RUNS...PARTICULARLY THE NAM AND EVEN THE LATEST RUC BOTH DEPICT AN UNSETTLING EVENT ACROSS OUR CWA THIS EVENING. WARM FRONTAL BOUNDARY ORIENTED ALONG THE KS AND OKLAHOMA BORDER IS PROGGED TO LIFT NORTH LATE THIS AFTERNOON AND STRETCH ACROSS CENTRAL KANSAS THIS EVENING. MOISTURE POOLS ALONG THE BOUNDARY WITH H85 DPS INCREASING TO THE MID AND UPPER TEENS AND SFC DPS IN THE 60S. ATMOSPHERE DESTABILIZES WITH SFC BASED CAPES PROGGED AROUND 4000 J/KG...LCL HEIGHTS LOWER IN VCNTY OF BOUNDARY AND WIND SHEAR IS ALSO ENHANCED. WEAK MID LEVEL SHORTWAVE TROUGH SHOULD HELP FIRE CONVECTION TOWARD EVENING NORTH OF THE BOUNDARY. POTENTIAL EXISTS FOR AN EXPLOSIVE EVENT IF ALL GOES AS EXPECTED...HOWEVER CAVEAT IS THAT MOISTURE RETURN IS NOT OCCURRING AS ROBUSTLY AS MODELS SUGGEST AND WE ARE IN BRIEF PERIOD OF SUBSIDENCE FOLLOWING EXITING AND WEAKENING MCS TO THE EAST. NONETHELESS...WILL BE MONITORING TRENDS CLOSELY THE NEXT FEW HOURS. PRIMARY HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL AND POSSIBLY EVEN ATORNADO IN VCNTY OF THE BOUNDARY. ANOTHER CONCERN TONIGHT IS CONVECTIVE DEVELOPMENT ALONG THE HIGH PLAINS TO THE WEST...WHICH MAY ORGANIZE INTO AN MCS AND PROPAGATE EAST NORTHEAST. INCREASING NOCTURNAL LOWLEVEL JET IN THE 40 TO 50KT RANGE WILL AID IN SUSTAINING CONVECTION AFTER DARK. ON SATURDAY...SOUTHWEST FLOW ALOFT IS ENHANCED AS UPPER TROUGH AXIS TO OUR WEST MOVES FURTHER INTO THE ROCKIES. WARM AIR SPREADS EAST ONTO THE PLAINS AND MODELS ARE CONSISTENT WARMING H85 TEMPS TO 25-30C E/W ACROSS OUR CWA. FORECAST SOUNDINGS SUGGEST WE SHOULD MIX TO BETWEEN 825 TO 800MB AND SEE NO REASON MAX TEMPS WILL NOT REACH 95 TO 100F ON AVERAGE. THIS AGAIN WILL SET NEW RECORD HIGH TEMPERATURES. SOUTH WINDS WILL BE VERY STRONG IN THE TIGHT SURFACE GRADIENT. IF WE FULLY MIX TO AT LEAST H85 WINDS ARE PROGGED AROUND 40KTS...AND THIS WILL NEED TO BE MONITORED FOR WIND ADVISORY. MODELS SUGGEST STRONGER CAPPING WILL BE IN PLACE SATURDAY NIGHT ALONG THE HIGH PLAINS...AND ATTM EXPECT THIS MAY HOLD TRUE. HOWEVER...DID PUT IN SOME QUIET...JUST IN CASE...14 POPS IF DEVELOPMENT OCCURS TO OUR SOUTH/WEST AND LIFTS NORTHEAST ASIT HASNT TAKEN MUCH TO GET PCPN LATELY. SUNDAY WILL BE A CONTINUATION OF THE HOT...DRY AND WINDY PATTERN WITH TEMPERATURES AGAIN NEAR RECORD LEVEL HIGHS. THE DIFFERENCE ON SUNDAY IS THAT UPPER LEVEL TROUGH BEGINS TO EMERGE ONTO THE PLAINS AND A 100KT JET STREAK ROUNDS BASE OF THE TROUGH NEAR THE FOUR CORNERS. MODELS MAINTAIN A MORE CAPPED ENVIRONMENT...BUT WITH GOOD COOLING BEHIND THE TROUGH AND FRONT ENTERING WESTERN NEBRASKA...AND THE DRY LINE MOVING INTO WESTERN KANSAS...HAVE INSERTED LOW POPS TO THE SUNDAY NIGHT PERIOD. LONG TERM...12Z MONDAY THROUGH FRIDAY. MAIN PROBLEM IN THE LONG TERM WILL BE CHANCES OF THUNDERSTORMS. A FRONTAL BOUNDARY WILL BE MOVING SOUTH ACROSS THE FORECAST AREA ON MONDAY. THIS COULD BE THE FOCUS FOR THUNDERSTORMS BY THE AFTERNOON WHICH CONTINUE THROUGH MONDAY NIGHT. THE MEDIUM RANGE MODELS HAVE BEEN STRUGGLING WITH HOW TO HANDLE THE FRONT ONCE THE CONVECTION DEVELOPS MONDAY...WHICH IS TO BE EXPECTED. THE LATEST 12Z GFS PUSHES THE FRONT SOUTH ON TUESDAY...KEEPING A CHANCE OF SHOWERS AND THUNDERSTORMS OVER MAINLY THE SOUTHERN PORTION OF THE FORECAST AREA IN A WARM AIR ADVECTION REGIME. THE FRONT IS THEN PUSHED FAR ENOUGH SOUTH ON WEDNESDAY BY THE GFS TO KEEP MOST OF THE AREA DRY. THIS IS A CHANGE FROM WHAT THE GFS HAD BEEN SHOWING OVER THE PAST COUPLE OF DAYS...AND THE LATEST HPC FRONTAL PROGS CONTINUE TO KEEP THE BOUNDARY STALLED OUT ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA INTO WEDNESDAY MORNING WHICH IS MORE IN LINE WITH THE 00Z ECMWF. FOR NOW WILL CONTINUE WITH CHANCES OF THUNDERSTORMS THROUGH WEDNESDAY NIGHT...HOWEVER WILL GO DRY ON THURSDAY AS SEVERAL MEDIUM RANGE MODEL SOLUTIONS PUSH THE FRONT OUT OF THE AREA BY THEN. THERE COULD ALSO BE SOME HIGH PLAINS CONVECTION LATE NEXT WEEK...HOWEVER NOT CONFIDENT ENOUGH THAT IT WILL HOLD TOGETHER THIS FAR EAST TO ADD POPS AT THIS TIME. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, May 26, 11:26 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1126 PM CDT FRI MAY 26 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 271200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1126 PM CDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE OUTLOOK AREA THROUGH THE REMAINDER OF TONIGHT. NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED OUT OF THESE STORMS FOR THE REST OF TONIGHT...HOWEVER DANGEROUS LIGHTNING IS POSSIBLE IN ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR THUNDERSTORMS RETURN TO THE OUTLOOK AREA STARTING SUNDAY NIGHT...LASTING THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, May 26, 9:57 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
957 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL WEBSTER STATE PARK 39.40N 99.45W
05/26/2006 E0.75 INCH ROOKS KS TRAINED SPOTTER
&&
BRYANTLocal storm report, May 26, 10:01 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1001 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL GLEN ELDER 39.50N 98.31W
05/26/2006 E0.50 INCH MITCHELL KS LAW ENFORCEMENT
&&
BRYANTLocal storm report, May 26, 10:05 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1005 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST 4 E LOVEWELL STATE PARK 39.89N 97.95W
05/26/2006 E60 MPH JEWELL KS PUBLIC
&&Special weather statement, May 26, 10:15 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1015 PM CDT FRI MAY 26 2006 NEZ087-270345- THAYER- 1015 PM CDT FRI MAY 26 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR THAYER COUNTY... AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRUNING TO HEBRON TO HUBBELL...AND MOVING NORTHEAST AT 35 MPH. * THUNDERSTORMS WILL BE NEAR... GILEAD AT 1025 PM CDT... DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JCB
Special weather statement, May 26, 10:53 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1053 PM CDT FRI MAY 26 2006 KSZ019-270430- MITCHELL- 1053 PM CDT FRI MAY 26 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MITCHELL COUNTY... AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CAWKER CITY...OR 30 MILES NORTHWEST OF LINCOLN...AND MOVING EAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... GLEN ELDER AT 1100 PM CDT... BELOIT AT 1120 PM CDT... SCOTTSVILLE AT 1130 PM CDT... DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. JCB
Local storm report, May 27, 12:05 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1205 AM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST KIRWIN 39.67N 99.12W
05/26/2006 E60.00 MPH PHILLIPS KS TRAINED SPOTTER
POWER LINES DOWN IN TOWN
0800 PM TSTM WND GST 5 W CEDAR 39.66N 99.03W
05/26/2006 E60.00 MPH SMITH KS PUBLIC
0825 PM TSTM WND GST 1 N SMITH CENTER 39.79N 98.78W
05/26/2006 E60.00 MPH SMITH KS PUBLIC
0840 PM TSTM WND GST LOGAN 39.66N 99.57W
05/26/2006 E60.00 MPH PHILLIPS KS PUBLIC
PEA SIZE HAIL
0910 PM HAIL PHILLIPSBURG 39.75N 99.32W
05/26/2006 M0.75 INCH PHILLIPS KS CO-OP OBSERVER
0910 PM HAIL 6 S GLADE 39.60N 99.31W
05/26/2006 E0.75 INCH PHILLIPS KS CO-OP OBSERVER
0940 PM TSTM WND GST 4 E LOVEWELL STATE PARK 39.89N 97.95W
05/26/2006 E60.00 MPH JEWELL KS PUBLIC
0945 PM HAIL WEBSTER STATE PARK 39.40N 99.45W
05/26/2006 E0.75 INCH ROOKS KS TRAINED SPOTTER
0945 PM HAIL GLEN ELDER 39.50N 98.31W
05/26/2006 E0.50 INCH MITCHELL KS LAW ENFORCEMENT
&&
BRYANTThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:14 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 61 min |
| May 27, 10:21 AM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 11 hr |
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.